INVESTIGADORES
MAAS Martin Daniel
artículos
Título:
Validity of the Kirchhoff approximation for the scattering of electromagnetic waves from dielectric, doubly periodic surfaces
Autor/es:
FRANCO, M.; BARBER, M.; MAAS, M.; BRUNO, O.; GRINGS, F.; CALZETTA, E.
Revista:
JOURNAL OF THE OPTICAL SOCIETY OF AMERICA A-OPTICS IMAGE SCIENCE AND VISION - (Print)
Editorial:
OPTICAL SOC AMER
Referencias:
Año: 2017 vol. 34 p. 2266 - 2266
ISSN:
1084-7529
Resumen:
Accuracy of Kirchhoff approximation (KA) for rough-surface electromagnetic wave scattering is studied by comparison with accurate numerical solutions in the context of three-dimensional dielectric surfaces. The Kirchhoff tangent plane approximation is examined without resorting to the principle of stationary phase. In particular, it is shown that this additional assumption leads to zero cross-polarized backscattered power, but not the tangent plane approximation itself. Extensive numerical results in the case of a bisinusoidal surface are presented for a wide range of problem parameters: height-to-period, wavelength, incidence angles, and dielectric constants. In particular, this paper shows that the range of validity inherent in the KA includes surfaces whose curvature is not only much smaller, but also comparable to the incident wavelength, with errors smaller than 5% in total reflectivity, thus presenting a detailed and reliable source for the validity of the KA in a three-dimensional fully polarimetric formulation.
rds']